MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW225
Medical Device Problem Code Application Program Problem: Dose Calculation Error (1189)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a2,a3, a4 and a5: unknown/ not provided.Section b3: date of event: unknown/ not provided.Section d6b: if explanted, give date: not applicable, as lens was remained implanted.Section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that dry eye caused an erroneous topography, leading to the incorrect perception of a need for a toric lens.However, the surgeon introduced 2 diopters of cylinder.Initially, the doctor planned to remove the toric intraocular lens (iol) and replace it with a non-toric synergy or odyssey lens.However, additional information suggests that the doctor opted to rotate the lens instead of removing it.The rotation will be more than 10 degrees, specifically from 138 degrees to 165 degrees.As of the patient's last visit, their uncorrected vision improved from 20/80 to 20/30 after the rotation, and the patient seems satisfied with the outcome.Further information suggests that the rotation occurred due to a placement issue.No further treatment or injuries were reported.Additional information received indicated that upon postoperative examination, the patient reported complaints of diplopia and shadowing and these visual complaints have persisted for several months.The patient states that this is affecting all of his daily activities.The doctor would like to exchange the iol for an odyssey toric lens implant.No further details were provided.
 
Additional Manufacturer Narrative
Additional information: based on additional information received, the lens was explanted and replaced with a different model of j&j iol.As of one week post-operatively, the patient is seeing 20/40 but is still complaining of shadowing the following section have been added to reflect the new information: section h6: health effect - impact code: 4629 - device revision or replacement.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21406588
Report Number3012236936-2025-000046
Device Sequence Number21160082
Product Code MFK
UDI-Device Identifier05050474751873
UDI-Public(01)05050474751873(17)241203
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/03/2024
Device Model NumberDFW225
Device Catalogue NumberDFW225U210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by Manufacturer03/14/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date04/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown